Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 249, NWS Springfield, MO

September 6, 20124 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 6, 2012, 2:08 PM CDT for 4 counties in Missouri. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 2:08 PM CDT (19:08 UTC)
Expired
Sep 6, 2012, 3:15 PM CDT
In force
67 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO

The radar

The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 3:07 PM CDTTSTM WND GST 53Vichy, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 12:28 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
841 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WUUS53 KSGF 061908
SVRSGF
MOC125-131-141-161-062015-
/O.NEW.KSGF.SV.W.0249.120906T1908Z-120906T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 PM CDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARIES COUNTY IN CENTRAL MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...
  EAST CENTRAL MORGAN COUNTY IN CENTRAL MISSOURI...
  NORTHEASTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 315 PM CDT

* AT 204 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 14 MILES NORTHWEST OF ELDON TO 7 MILES NORTH OF
  IBERIA TO 6 MILES SOUTH OF IBERIA...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...PUBLIC.  THESE STORMS HAVE A HISTORY OF SNAPPING LARGE    
  TREES AND POWER POLES. 

  IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
           BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  AURORA SPRINGS...BAGNELL...BARNETT...BELLE...BRINKTOWN...ELDON...
  ETTERVILLE...IBERIA...MARYS HOME...OLEAN...SAINT ELIZABETH...
  TUSCUMBIA...ULMAN...VICHY AND VIENNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.


&&

LAT...LON 3844 9262 3843 9241 3834 9240 3833 9226
      3834 9220 3830 9218 3830 9165 3816 9164
      3815 9151 3805 9152 3803 9241 3844 9281
      3846 9282 3857 9282
TIME...MOT...LOC 1908Z 272DEG 34KT 3853 9266 3819 9226
          3800 9226

HAIL...<.75IN
WIND...60 MPH

$$

BOXELL
4 follow-up statements
980 
WWUS53 KSGF 061920
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CDT THU SEP 6 2012

MOC125-131-141-161-062015-
/O.CON.KSGF.SV.W.0249.000000T0000Z-120906T2015Z/
MARIES MO-MILLER MO-MORGAN MO-PHELPS MO-
220 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PHELPS...EAST CENTRAL MORGAN...MILLER AND MARIES COUNTIES UNTIL 315
PM CDT...

AT 218 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 13 MILES NORTH OF ELDON TO 10 MILES WEST OF
VIENNA TO 11 MILES SOUTHEAST OF IBERIA...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...PUBLIC. THESE STORMS HAVE A HISTORY OF SNAPPING TREES AND 
POWER POLES. 

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
AURORA SPRINGS...BAGNELL...BARNETT...BELLE...BRINKTOWN...ELDON...
ETTERVILLE...IBERIA...MARYS HOME...OLEAN...SAINT ELIZABETH...
TUSCUMBIA...ULMAN...VICHY AND VIENNA.

ADDITIONAL STRONG STORMS ARE OCCURRING NEAR VICHY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3844 9262 3843 9241 3834 9240 3833 9226
      3834 9220 3830 9218 3830 9165 3816 9164
      3815 9151 3805 9152 3803 9241 3844 9281
      3846 9282 3857 9282
TIME...MOT...LOC 1919Z 272DEG 34KT 3853 9252 3818 9213
          3799 9213

HAIL...0.88IN
WIND...60 MPH

$$

BOXELL
945 
WWUS53 KSGF 061935
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT THU SEP 6 2012

MOC141-061945-
/O.CAN.KSGF.SV.W.0249.000000T0000Z-120906T2015Z/
MORGAN MO-
235 PM CDT THU SEP 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORGAN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3844 9262 3843 9241 3834 9240 3833 9226
      3834 9220 3830 9218 3830 9165 3816 9164
      3815 9151 3805 9152 3803 9241 3804 9242
TIME...MOT...LOC 1935Z 272DEG 34KT 3852 9232 3817 9194
          3798 9194

$$

MOC125-131-161-062015-
/O.CON.KSGF.SV.W.0249.000000T0000Z-120906T2015Z/
MARIES MO-MILLER MO-PHELPS MO-
235 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PHELPS...MILLER AND MARIES COUNTIES UNTIL 315 PM CDT...

AT 231 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 30 MILES NORTH OF IBERIA TO VIENNA TO 14 MILES
SOUTH OF VIENNA...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.  TRAINED SPOTTERS CONTINUE TO 
REPORT NUMEROUS INSTANCES OF DOWNED TREES AND POWERLINES ACROSS 
CENTRAL MISSOURI ASSOCIATED WITH THESE STORMS. 

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
BELLE...IBERIA AND VIENNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3844 9262 3843 9241 3834 9240 3833 9226
      3834 9220 3830 9218 3830 9165 3816 9164
      3815 9151 3805 9152 3803 9241 3804 9242
TIME...MOT...LOC 1935Z 272DEG 34KT 3852 9232 3817 9194
          3798 9194

HAIL...0.75IN
WIND...60 MPH

$$

BOXELL
193 
WWUS53 KSGF 061950
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT THU SEP 6 2012

MOC131-061959-
/O.CAN.KSGF.SV.W.0249.000000T0000Z-120906T2015Z/
MILLER MO-
250 PM CDT THU SEP 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR MILLER COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3805 9152 3803 9218 3829 9219 3830 9165
      3816 9164 3815 9151
TIME...MOT...LOC 1949Z 272DEG 34KT 3852 9215 3816 9177
          3797 9177

$$

MOC125-161-062015-
/O.CON.KSGF.SV.W.0249.000000T0000Z-120906T2015Z/
MARIES MO-PHELPS MO-
250 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PHELPS AND MARIES COUNTIES UNTIL 315 PM CDT...

AT 245 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 26 MILES NORTHWEST OF VIENNA TO 7 MILES EAST OF
VIENNA TO 16 MILES SOUTHEAST OF VIENNA...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. SPOTTERS HAVE REPORTED TREE AND 
POWERLINE DAMAGE WITH THESE STORMS WITHIN THE LAST 30 MINUTES. 

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
BELLE...BRINKTOWN...VICHY AND VIENNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3805 9152 3803 9218 3829 9219 3830 9165
      3816 9164 3815 9151
TIME...MOT...LOC 1949Z 272DEG 34KT 3852 9215 3816 9177
          3797 9177

HAIL...0.75IN
WIND...60 MPH

$$

BOXELL
949 
WWUS53 KSGF 062011
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT THU SEP 6 2012

MOC125-161-062021-
/O.EXP.KSGF.SV.W.0249.000000T0000Z-120906T2015Z/
MARIES MO-PHELPS MO-
311 PM CDT THU SEP 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHELPS AND MARIES
COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER 
INFORMATION.

LAT...LON 3805 9152 3803 9218 3829 9219 3830 9165
      3816 9164 3815 9151
TIME...MOT...LOC 2011Z 272DEG 34KT 3851 9188 3815 9151
          3796 9151

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 12:09 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Sep 6, 12:09 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 PM CDT THU SEP 6 2012

.UPDATE...
/ISSUED 1045 AM CDT THU SEP 6 2012/

A CLUSTER OF THUNDERSTORMS CONTINUES TO TRACK FROM SOUTHEASTERN
KANSAS INTO FAR WEST CENTRAL MISSOURI LATE THIS MORNING AND HAS SHOWN
A GRADUAL INCREASE IN INTENSITY.

THIS CONVECTION WAS SUPPORTED BY A SUBTLE MID LEVEL SHORTWAVE AS
DEPICTED BY WATER VAPOR IMAGERY ACROSS SOUTH CENTRAL KANSAS AND
NORTH CENTRAL OKLAHOMA. IN ADDITION...THIS ACTIVITY WAS RIDING
EAST ALONG A WEAK BOUNDARY THAT STRETCHED FROM SOUTHEASTERN
KANSAS INTO THE NORTHERN OZARKS FROM NEAR NEVADA TO ROLLA. AN AXIS
OF HIGH 700 MB MOISTURE AND PRECIPITABLE WATER VALUES NEAR 1.8WERE
ALSO SUPERIMPOSED ALONG THIS BOUNDARY.

WITH THAT SAID...THE EXPECTATION IS FOR THIS CLUSTER OF STORMS TO
REMAIN IN TACT AND TRACK EASTWARD ACROSS CENTRAL MISSOURI OR
NORTHERN OZARKS INTO THE AFTERNOON HOURS. NEAR TERM MODELS SUGGEST
A SIMILAR SCENARIO. THE HIGHEST CHANCE FOR STORMS WILL EXTEND FROM
THE NEVADA AREA EAST TO THE LAKE OF THE OZARKS AND TRUMAN LAKE
REGIONS THEN TO ROLLA. ADDITIONAL STORMS COULD DEVELOP ALONG
RESULTING OUTFLOW BOUNDARIES.

STRONG TO SEVERE STORMS WILL BE POSSIBLE GIVEN MODERATE INSTABILITY
ON THE ORDER OF 2000-3000 J/KG BY THIS AFTERNOON. THETA-E
DIFFERENTIALS ON THE ORDER OF 25 TO 30 SUGGEST THE POTENTIAL FOR
STRONG IF NOT DAMAGING DOWN BURST WINDS. HAIL WILL BE POSSIBLE IN
THE STRONGER UPDRAFTS BUT HAIL SIZE SHOULD BE INHIBITED BY HIGH
FREEZING LEVELS.

THE CHANCE OF THUNDERSTORMS WILL BE INCREASED ACROSS CENTRAL
MISSOURI AND PORTIONS OF SOUTHERN MISSOURI HEADING INTO THIS
AFTERNOON.

FOSTER

&&

.DISCUSSION...

MAIN FOCUS WILL BE WITH CONVECTIVE PRECIPITATION CHANCES AND
SEVERE STORM POSSIBILITIES BOTH TODAY AND AGAIN ON FRIDAY.

CURRENTLY...WEAK FRONTAL BOUNDARY STRETCHES FROM SOUTHEAST KANSAS
INTO CENTRAL MISSOURI. SOME SCATTERED CONVECTION HAS DEVELOPED
OVER SOUTH CENTRAL KANSAS IN THE VICINITY OF THIS FRONT AND SOME
UPPER LEVEL ENERGY.

FRONT IS EXPECTED TO SLOWLY DRIFT SOUTH AND DIMINISH OVER THE
OZARKS THIS AFTERNOON WITH SOME UPPER LEVEL ENERGY MOVING INTO THE
AREA FROM THE WEST. AFTERNOON ML CAPES OF 1500-2500 J/KG WITH WEAK
TO NO INHIBITION SHOULD YIELD A FEW STORMS DURING THE AFTERNOON
ACROSS THE AREA. HAVE THE BEST OPPORTUNITY OVER SOUTHERN MISSOURI
INTO SOUTHEAST KANSAS DURING THE AFTERNOON. SOME OF THE ACTIVITY
CURRENTLY OVER NEAR ICT MAY MAKE IT INTO SOUTHEAST KANSAS AND FAR
WESTERN MISSOURI DURING THE MORNING.

BY TONIGHT...A STRONG UPPER LEVEL WAVE WILL BEGIN TO DROP
SOUTHEAST ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY
REGIONS AND WILL SEND A STRONG SURFACE FRONT SOUTHEAST INTO
CENTRAL KANSAS AND NORTHERN MISSOURI BY 12Z FRI. CONVECTION IS
EXPECTED TO DEVELOP AHEAD OF THE FRONT AND MAY PUSH INTO THE
NORTHWESTERN PORTION OF THE CWA BY FRIDAY MORNING.

THE BETTER CHANCE OF THUNDERSTORMS WILL BE FRIDAY INTO FRIDAY
EVENING AS THE STRONG FRONT/UPPER LEVEL TROUGH SWING THROUGH.
SEVERITY WILL LIKELY DEPEND UPON HOW MUCH SURFACE HEATING CAN
OCCUR AHEAD OF THE FRONT FRIDAY. EARLIER PRECIPITATION AND CLOUD
COVER COULD LIMIT AFTERNOON INSTABILITY ALTHOUGH MODELS STILL
SUGGESTING AROUND 1500-2000 J/KG OF CAPE WITH SUFFICIENT 0-6KM
WIND SHEAR FOR A SEVERE RISK. MAIN RISK WILL LIKELY BE WITH
DAMAGING STRAIGHT LINE WINDS AS A LINE OF STORMS IS EXPECTED TO
DEVELOP ALONG AND AHEAD OF THE FRONT. LARGE HAIL WOULD ALSO BE
POSSIBLE IF A DECENT AMOUNT OF CAPE CAN BE REALIZED.

THIS SHOULD BE A FAIRLY PROGRESSIVE SYSTEM AND SHOULD CLEAR THE
PRECIPITATION OUT OF THE AREA BY 12Z SAT. A MUCH COOLER AND DRIER
AIR MASS WILL MOVE IN BEHIND THE CONVECTION AND FRONT AND LINGER
THROUGH THE WEEKEND.

BY TUESDAY OF NEXT WEEK...UPPER TROUGH WILL SHIFT EAST AND BE
REPLACED WITH AN UPPER LEVEL RIDGE OVER THE CENTRAL U.S. AND A
RETURN TO WARMER TEMPERATURES OVER THE REGION.

LINDENBERG

&&

.AVIATION...
/ISSUED 1200 PM CDT THU SEP 6 2012/

VFR CONDITIONS WILL PREVAIL AT AREA TERMINALS TODAY. HOWEVER PILOTS
WILL HAVE TO CLOSELY MONITOR THE DEVELOPMENT OF THUNDERSTORMS THIS
AFTERNOON. WHILE THE BULK OF THE STORMS ARE EXPECTED REMAIN NORTH
OF THE TERMINALS...ISOLATED STORMS MAY DEVELOP IN THE TERMINAL
VICINITIES. IN ADDITION...OUTFLOW BOUNDARIES FROM THE STORMS MAY
RESULT IN TEMPORAL CHANGES IN WIND SPEED AND DIRECTION.

THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE LATER
TONIGHT INTO FRIDAY AHEAD OF AN APPROACHING FRONT. THIS ACTIVITY
WILL BRING THE POTENTIAL FOR MVFR CONDITIONS. WINDS WILL SHIFT TO
THE NORTHWEST LATER IN THE DAY FRIDAY AS THE COLD FRONT MOVES
ACROSS THE REGION.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 6, 1:18 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 PM CDT THU SEP 6 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
118 PM CDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  A CLUSTER OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL
  TRACK EAST ACROSS PORTIONS SOUTHERN MISSOURI THIS AFTERNOON.
  ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE
  OUTLOOK AREA.

  THE GREATEST RISK FOR THUNDERSTORMS AND ASSOCIATED SEVERE
  WEATHER THIS AFTERNOON WILL OCCUR EAST OF HIGHWAY 13 INTO SOUTH
  CENTRAL MISSOURI...AND WILL INCLUDE THE LAKE OF THE OZARKS REGION.

  SOME STORMS MAY BECOME SEVERE WITH AN ELEVATED RISK FOR DAMAGING
  WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF QUARTERS.

  AFTERNOON HEAT INDEX VALUES WILL REACH THE MID 90S TO AROUND
  102 OUTSIDE OF THE SHOWERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA FRIDAY AS A COLD
  FRONT MOVES ACROSS THE REGION. THERE IS A LIMITED TO ELEVATED
  RISK FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND
  LARGE HAIL. THE RISK OF SEVERE STORMS COULD INCREASE ON FRIDAY
  DEPENDING ON THE AMOUNT OF INSTABILITY THAT DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE
  MISSOURI OZARKS GENERALLY EAST OF HIGHWAY 13.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Sep 6, 1:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     1 SE HUMANSVILLE        37.78N 93.56W
09/06/2012                   POLK               MO   911 CALL CENTER

            POWER POLES SNAPPED ON HWY 123 JUST SE OF TOWN.

&&

LDOOLEY
Local storm report, Sep 6, 1:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             1 W OLIVE               37.46N 93.13W
09/06/2012  E0.75 INCH       DALLAS             MO   LAW ENFORCEMENT

&&

HATCH
Local storm report, Sep 6, 1:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
141 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     HAIL             1 W OLIVE               37.46N 93.13W
09/06/2012  E0.75 INCH       DALLAS             MO   LAW ENFORCEMENT

&&

HATCH
Local storm report, Sep 6, 1:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     NON-TSTM WND GST 4 ENE ELKLAND           37.47N 92.96W
09/06/2012  E60 MPH          WEBSTER            MO   PUBLIC

            PENNY SIZE HAIL WAS ALSO REPORTED.

&&

HATCH
Local storm report, Sep 6, 1:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     TSTM WND GST     4 ENE ELKLAND           37.47N 92.96W
09/06/2012  E60.00 MPH       WEBSTER            MO   PUBLIC

            PENNY SIZE HAIL WAS ALSO REPORTED.

&&

HATCH
Local storm report, Sep 6, 2:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     2 NE ROCKY MOUNT        38.29N 92.69W
09/06/2012  E60 MPH          MILLER             MO   AMATEUR RADIO

            SMALL TREE SNAPPED

&&

LDOOLEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 10:43 AM CDTSpecial Weather StatementSGFVernon47 min
Sep 6, 11:21 AM CDTSpecial Weather StatementSGFBarton, Cedar, St. Clair, Vernon39 min
Sep 6, 11:45 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair45 min
Sep 6, 12:14 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory, Polk61 min
Sep 6, 12:40 PM CDTSpecial Weather StatementSGFGreene35 min
Sep 6, 12:51 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk39 min
Sep 6, 1:05 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Morgan40 min
Sep 6, 1:07 PM CDTSevere Thunderstorm WarningSGFDallas23 min
Sep 6, 1:24 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Webster, Wright51 min
Sep 6, 1:32 PM CDTSevere Thunderstorm WarningSGFCamden, Miller, Morgan43 min
Sep 6, 1:57 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Miller, Pulaski48 min
Sep 6, 2:09 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski, Texas, Wright51 min
Sep 6, 2:31 PM CDTSevere Thunderstorm WarningSGFDent, Maries, Phelps, Pulaski59 min
Sep 6, 2:49 PM CDTSevere Thunderstorm WarningSGFPhelps, Texas41 min
Sep 6, 3:11 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps13 min
Sep 6, 3:16 PM CDTSevere Thunderstorm WarningSGFDent44 min
Sep 6, 3:30 PM CDTSevere Thunderstorm WarningSGFDent, Phelps15 min
Sep 6, 3:31 PM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas37 min
Sep 6, 3:57 PM CDTSevere Thunderstorm WarningSGFShannon33 min
Sep 6, 3:57 PM CDTSevere Thunderstorm WarningSGFStone, Taney48 min
Sep 6, 4:20 PM CDTSevere Thunderstorm WarningSGFStone, Taney40 min
Sep 6, 4:46 PM CDTSevere Thunderstorm WarningSGFTaney44 min
Sep 6, 4:57 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Taney34 min
Sep 6, 5:04 PM CDTSpecial Weather StatementSGFMcDonald26 min
Sep 6, 6:00 PM CDTSpecial Weather StatementSGFBarry30 min
Sep 6, 6:06 PM CDTSevere Thunderstorm WarningSGFBarry24 min
Sep 6, 6:28 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence16 min
Sep 6, 6:30 PM CDTSpecial Weather StatementSGFHowell45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.